×

zbMATH — the first resource for mathematics

Exact controllability for semilinear wave equations. (English) Zbl 0959.93029
The authors study the exact controllability of the system \[ {\partial^2 y(t, x) \over \partial t^2} - \Delta y(t, x) = f(y(t, x)) + \chi_\omega(x)u(t, x) \] in an \(n\)-dimensional domain \(\Omega\) with Dirichlet boundary condition, where \(\chi_\omega(x)\) is the characteristic function of a subdomain \(\omega \subseteq \Omega.\) Available results require linear growth of the nonlinearity \(f,\) except in space dimension \(n = 1.\) The author shows that for general \(n\) the system is exactly controllable under the superlinear growth condition \(f(s) = o(|s|\sqrt{\ln |s|})\) as \(s \to \infty.\)

MSC:
93C20 Control/observation systems governed by partial differential equations
93B05 Controllability
93C10 Nonlinear systems in control theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bardos, C.; Lebeau, G.; Rauch, J., Sharp sufficient conditions for the observation, control and stabilization of waves from the boundary, SIAM J. control optim., 30, 1024-1065, (1992) · Zbl 0786.93009
[2] Fursikov, A.V.; Imanuvilov, O.Yu., Controllability of evolution equations, Lecture notes, 34, (1994), Seoul National UniversityResearch Institute of Mathematics Seoul · Zbl 0809.93006
[3] Komornik, V., Exact controllability and stabilization (the multiplier method), (1995), Wiley, Masson Paris · Zbl 0937.93003
[4] Lions, J.L., Exact controllability, stabilization and perturbations for distributed systems, SIAM rev., 30, 1-68, (1988) · Zbl 0644.49028
[5] Lions, J.L., Contrôlabilité exacte, perturbations et systémes distribués, tome 1, Rma, 8, (1988), Masson Paris · Zbl 0653.93002
[6] Ruiz, A., Unique continuation for weak solutions of the wave equation plus a potential, J. math. pures appl., 71, 455-467, (1992) · Zbl 0832.35084
[7] Russell, D.L., Controllability and stabilizability theory for linear partial differential equations: recent progress and open problems, SIAM rev., 20, 639-739, (1978) · Zbl 0397.93001
[8] X. Zhang, Exact Controllability of the Semilinear Distributed Parameter System and Some Related Problems, Ph.D. Thesis, Fudan University, 1998.
[9] Zuazua, E., Exact boundary controllability for the semilinear wave equation, (), 357-391
[10] Zuazua, E., Exact controllability for semilinear wave equations in one space dimension, Ann. inst. Poincaré anal. non linéaire, 10, 109-129, (1993) · Zbl 0769.93017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.